MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-50D
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 02/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a tritanium shell was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: not performed as no product was returned for evaluation.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: review of these records confirm that in 2018 the patient had a revision of a press fit hip that had been implanted in 2014.At her one year follow up visit the surgeon felt that the global hip pain she was experiencing was caused by lack of solid bony fixture of her cup.It is likely the revision for pain was related to fibrous rather than bony fixation of her acetabular component.Product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated: review of these records confirm that in 2018 the patient had a revision of a press fit hip that had been implanted in 2014.At her one year follow up visit the surgeon felt that the global hip pain she was experiencing was caused by lack of solid bony fixture of her cup.It is likely the revision for pain was related to fibrous rather than bony fixation of her acetabular component.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Device not available.
 
Event or Problem Description
As reported: "patient was hard to reach after 1 year visit since she moved.Had tried several times to contact her and get her to come in for a follow up visit and she was unreachable.Finally got hold of her today 2/26/2020 and she informed she had a total hip revision on her right hip in 2018." "per patient, revision was result of pain in hip." medical review: "review of these records confirm that in 2018 the patient had a revision of a press fit hip that had been implanted in 2014.At her one year follow up visit the surgeon felt that the global hip pain she was experiencing was caused by lack of solid bony fixation of her cup.It is likely the revision for pain was related to fibrous rather than bony fixation of her acetabular component.".

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9873507
Report Number0002249697-2020-00593
Device Sequence Number13593410
Product Code LPH
UDI-Device Identifier07613327040135
UDI-Public07613327040135
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number502-03-50D
Device Catalogue Number502-03-50D
Device Lot NumberMMJ78E
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient Weight57